Alert archive / New York / Winter Weather Advisories in 2016

Winter Weather Advisory 3, NWS Buffalo, NY

January 8, 2016Lewis County, New York

NWS Buffalo, NY issued this winter weather advisory at Jan 8, 2016, 7:45 AM EST for Lewis County, New York. It took effect at Jan 9, 2016, 12:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 7:45 AM EST (12:45 UTC)
In effect from
Jan 9, 2016, 12:00 AM EST
Expired
Jan 9, 2016, 6:00 AM EST
In force
6 hr
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS41 KBUF 081245
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
745 AM EST FRI JAN 8 2016

NYZ008-082045-
/O.NEW.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
745 AM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY.

* LOCATIONS...LEWIS COUNTY.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...LESS THAN A TENTH OF AN INCH OR LESS OF ICE
  ACCRETION. A SMALL COATING OF SLEET IS ALSO POSSIBLE. 

* IMPACTS...SLIPPERY TRAVEL CONDITIONS ON UNTREATED SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

TMA
6 follow-up statements
472 
WWUS41 KBUF 081559
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1059 AM EST FRI JAN 8 2016

NYZ008-090000-
/O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1059 AM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM EST SATURDAY...

* LOCATIONS...LEWIS COUNTY.

* TIMING...FROM MIDNIGHT TONIGHT UNTIL DAYBREAK.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...LESS THAN A TENTH OF AN INCH OR LESS OF ICE 
  ACCRETION. A SMALL COATING OF SLEET IS ALSO POSSIBLE.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS ON UNTREATED SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$
432 
WWUS41 KBUF 082023
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EST FRI JAN 8 2016

NYZ008-090430-
/O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
323 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM EST SATURDAY...

* LOCATIONS...LEWIS COUNTY.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH DAYBREAK.

* HAZARDS...FREEZING RAIN.

* ACCUMULATIONS...ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH
  OVERNIGHT.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS ON UNTREATED SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$
596 
WWUS41 KBUF 082325
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
625 PM EST FRI JAN 8 2016

NYZ020-021-090600-
/O.NEW.KBUF.ZR.Y.0001.160108T2325Z-160109T0600Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
625 PM EST FRI JAN 8 2016

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY.

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES.

* TIMING...THIS EVENING INTO THE EARLY OVERNIGHT.

* ACCUMULATIONS...ICE ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A
  INCH THIS EVENING.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE
  ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON
  UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT, BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ008-090730-
/O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
625 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM EST SATURDAY...

* LOCATIONS...LEWIS COUNTY.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW
  HUNDREDTHS OF A INCH OVERNIGHT.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE
  ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON
  UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

CHURCH
210 
WWUS41 KBUF 090455
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1155 PM EST FRI JAN 8 2016

NYZ020-021-090600-
/O.CAN.KBUF.ZR.Y.0001.000000T0000Z-160109T0600Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
1155 PM EST FRI JAN 8 2016

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
FREEZING RAIN ADVISORY.

TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING OVERNIGHT ACROSS
THE WESTERN SOUTHERN TIER AS RAIN SHOWERS BECOMES SCATTERED TO
ISOLATED. THE FREEZING RAIN THREAT HAS GREATLY DIMINISHED... BUT
THOSE TRAVELING OVERNIGHT SHOULD REMAIN ALERT FOR ANY ISOLATED
LINGERING SLICK SPOTS.

$$

NYZ008-091100-
/O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1155 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* LOCATIONS...LEWIS COUNTY.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW 
  HUNDREDTHS OF A INCH OVERNIGHT.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE 
  ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON 
  UNTREATED ROAD SURFACES AND SIDEWALKS...AS WELL AS BRIDGES 
  AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

CHURCH
020 
WWUS41 KBUF 090839
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 AM EST SAT JAN 9 2016

NYZ008-091100-
/O.CON.KBUF.WW.Y.0003.000000T0000Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
339 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* LOCATIONS...LEWIS COUNTY.

* TIMING...THROUGH EARLY THIS MORNING.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW
  HUNDREDTHS OF A INCH.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE 
  ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON 
  UNTREATED ROAD SURFACES AND SIDEWALKS...AS WELL AS BRIDGES AND 
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

TMA
876 
WWUS41 KBUF 091105
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
605 AM EST SAT JAN 9 2016

NYZ008-091215-
/O.EXP.KBUF.WW.Y.0003.000000T0000Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
605 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING. FREEZING RAIN AND SLEET IS
NO LONGER EXPECTED TO OCCUR.

$$

TMA

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 6:22 AM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 8, 6:22 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
622 AM EST FRI JAN 8 2016

.SYNOPSIS...
HIGH PRESSURE OVER QUEBEC WILL MOVE EAST TODAY. A SOMEWHAT
DISORGANIZED STORM SYSTEM WILL MOVE FROM THE PLAINS TO THE UPPER
GREAT LAKES TONIGHT. RAIN SHOWERS WILL MOVE ACROSS THE WESTERN
COUNTIES THIS AFTERNOON...WITH A PERIOD OF STEADIER RAIN
OVERSPREADING ALL OF THE FORECAST AREA TONIGHT. WHILE SOME RAIN
SHOWERS CAN STILL BE EXPECTED ON SATURDAY...OUR ATTENTION WILL TURN
TO A MAJOR PATTERN CHANGE THAT WILL TAKE PLACE FOR THE UPCOMING
WEEK...LEADING TO MUCH COLDER WEATHER WITH THE LIKELIHOOD FOR
SIGNIFICANT LAKE SNOWS.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE WILL SHIFT ACROSS THE MID-MISSISSIPPI VALLEY TODAY WITH
AN UPPER LEVEL TROUGH MOVING TOWARD THE GREAT LAKES. MODELS FORECAST
A BAND OF WARM ADVECTION RAIN SHOWERS ASSOCIATED WITH THIS LOW WILL
REACH WESTERN NEW YORK BY LATE IN THE DAY. MUCH OF FRIDAY WILL
FEATURE DRY WEATHER WITH JUST AN INCREASE AND LOWERING OF CLOUD
COVER. CHANCES OF RAIN SHOWERS THEN INCREASE ACROSS WESTERN NEW YORK
AFTER LUNCHTIME. TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL
WITH A CONTINUED SOUTHWEST FLOW ALOFT. HIGHS WILL RANGE FROM THE MID
40S ACROSS WESTERN NEW YORK TO AROUND 40 EAST OF LAKE ONTARIO.

AN ILL-DEFINED WARM FRONTAL BOUNDARY WILL PUSH NORTHEASTWARD ACROSS
WESTERN AND NORTH CENTRAL NEW YORK TONIGHT. ASSOCIATED BROAD WARM
AIR ADVECTION AND SYNOPTIC-SCALE LIFT WILL GENERATE A LIKELIHOOD OF
SOME LIGHT PRECIPITATION ACROSS THE AREA...WITH THE ATMOSPHERIC
COLUMN WARM ENOUGH TO SUPPORT THE BULK OF THIS FALLING IN THE FORM
OF JUST PLAIN RAIN. THE LONE POTENTIAL EXCEPTION TO THIS WILL BE
ACROSS INTERIOR PORTIONS OF THE NORTH COUNTRY WHERE LINGERING LOW
LEVEL COLD AIR MAY ALLOW FOR SOME FREEZING RAIN FOR A FEW
HOURS...BEFORE SLOW BUT STEADY WARM AIR ADVECTION FORCES A
CHANGEOVER TO ALL RAIN LATE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
WARM FRONT MOVES NORTH INTO QUEBEC PROVINCE ON SATURDAY. SOUTHERLY
DOWNSLOPING WIND AND LOSS OF LIFT ALONG FRONTAL SURFACE WILL REDUCE
POPS TO LOW CHANCE CATEGORY DURING THE DAY FOR MOST OF THE REGION
WITH THE NORTH COUNTRY RETAINING LOW LIKELY POPS INTO THE EARLY
EVENING...THEN POPS FALLING TO CHANCE THERE AS WELL INTO SATURDAY
NIGHT.

ON SATURDAY NIGHT AND SUNDAY...THE WEATHER WILL QUICKLY DETERIORATE
AGAIN AS A SECOND AND CONSIDERABLY MORE POTENT MID LEVEL TROUGH
QUICKLY TRACKS NORTHEASTWARD FROM THE OHIO VALLEY INTO SOUTHERN
ONTARIO. THE RAPIDLY DEEPENING SURFACE LOW WILL MOVE FROM THE OHIO
VALLEY TO WESTERN NEW YORK BETWEEN SATURDAY NIGHT AND MIDDAY SUNDAY.
WITH STRONG WARM ADVECTION AND AN AMPLE SUPPLY OF DEEP LAYER
MOISTURE EXPECT WIDESPREAD RAIN...MODERATE AT TIMES... WITH QPF
RANGING FROM ABOUT A HALF INCH OVER FAR WESTERN NY AND THE NIAGARA
FRONTIER TO AROUND THREE QUARTERS OF AN INCH ACROSS THE SOUTHERN
TIER.

AS THE LOW LIFTS INTO SOUTHERN ONTARIO SUNDAY AFTERNOON AND EARLY
SUNDAY EVENING...IT WILL SWEEP ITS TRAILING COLD FRONT EASTWARD
ACROSS OUR REGION. WHILE THIS FEATURE WILL BRING AN END TO THE BULK
OF THE RAIN...A SECONDARY AREA OF TRAILING WRAPAROUND MOISTURE WILL
PROBABLY PRODUCE SOME ADDITIONAL LIGHTER SHOWERS DURING THE REMAINDER
OF SUNDAY...WITH STRENGTHENING COLD AIR ADVECTION IN THE WAKE OF THE
LOW ALLOWING THE RAIN TO MIX WITH SOME WET SNOW ACROSS FAR WESTERN
NEW YORK LATER IN THE DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS HAS BEEN HIGHLIGHTED IN THIS SPACE FOR DAYS...NEXT WEEK WILL
FEATURE A MAJOR PATTERN CHANGE ACROSS NORTH AMERICA...WITH AN
AMPLIFYING WEST COAST RIDGE FORCING DOWNSTREAM DEVELOPMENT OF
A MASSIVE UPPER LEVEL TROUGH ACROSS THE CENTRAL AND EASTERN
PORTIONS OF THE CONTINENT...THE CORE OF WHICH WILL EVENTUALLY
BECOME CENTERED NEAR HUDSON BAY. THIS EVOLUTION IN THE LARGE-
SCALE PATTERN WILL DIRECT REPEATED SHOTS OF COLD CANADIAN AIR
ACROSS OUR REGION WHICH WILL RESULT IN TEMPERATURES FALLING TO
BELOW NORMAL LEVELS...AND MORE IMPORTANTLY A GREATLY HEIGHTENED
POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW DOWNWIND OF LAKES
ERIE AND ONTARIO.

AS IS USUALLY THE CASE IN SUCH A REGIME...NUMEROUS SHORTWAVES
ROTATING THROUGH THE PARENT SYNOPTIC-SCALE TROUGH WILL CROSS
THE GREAT LAKES REGION ALONG WITH THEIR ATTENDANT CLIPPER SYSTEMS.
WHILE THESE SYSTEMS WILL PRODUCE JUST SOME LIMITED LIGHT SNOW
OF THEIR OWN FROM TIME TO TIME...THESE WILL GREATLY IMPACT BOTH
THE STRENGTH AND LOCATION OF THE LAKE EFFECT ACTIVITY BY DELIVERING
FRESH SHOTS OF COLD AIR...ENHANCING BACKGROUND MOISTURE AND LIFT...
AND DRIVING FLUCTUATIONS IN THE LOW LEVEL FLOW THAT WILL RESULT IN
THE LAKE SNOWS MEANDERING NORTH AND SOUTH ACROSS BOTH FAR WESTERN
AND NORTH CENTRAL NEW YORK. AS A RESULT...BOTH OF THESE REGIONS
CAN EXPECT MULTIPLE BOUTS OF ACCUMULATING SNOWFALL...SOME OF WHICH
COULD BE SIGNIFICANT/HIGH IMPACT IN NATURE.

DELVING A LITTLE MORE CLOSELY INTO THE FORECAST DETAILS...COLD
AIR WILL RAPIDLY DEEPEN ACROSS THE AREA SUNDAY NIGHT IN THE WAKE
OF THE SUNDAY/S STRONG SYSTEM...WITH ANY LINGERING SYNOPTICALLY-
DRIVEN MIXED LIGHT RAIN AND WET SNOW SHOWERS CONSEQUENTLY CHANGING
OVER TO ALL SNOW WHILE TAPERING OFF. AT THE SAME TIME THE DEEPENING
COLD AIR WILL DRIVE THE DEVELOPMENT OF A LAKE RESPONSE FIRST OFF
LAKE ERIE AND THEN LAKE ONTARIO ON A GENERAL WESTERLY TO WEST-
SOUTHWESTERLY LOW LEVEL FLOW...WITH THIS THEN CONTINUING RIGHT
THROUGH MONDAY. 12Z BUFKIT DATA STILL SUGGESTS THAT LAKE EQLS
WILL RISE TO BETWEEN 10-12 KFT DURING THIS PERIOD WHICH IS PLENTY
ENOUGH FOR A HEALTHY LAKE RESPONSE...THOUGH A DRIER THAN IDEAL
AIRMASS BELOW THIS LEVEL REMAINS AS A POTENTIAL NEGATIVE INFLUENCE.

MONDAY NIGHT AND TUESDAY THE FIRST CLIPPER SYSTEM LOOKS TO RIPPLE
ACROSS THE GREAT LAKES ALONG WITH SOME LIGHT SNOW...WHILE FORCING
THE LAKE SNOWS TO MIGRATE NORTHWARD AND LIKELY WEAKEN THROUGH TUESDAY
MORNING AS THE LOW LEVEL FLOW BACKS TO SOUTH-SOUTHWESTERLY AND BECOMES
INCREASINGLY SHEARED...AND AS MILDER AIR IS DRAWN NORTHEASTWARD INTO
OUR REGION. WITH THE PASSAGE OF ITS TRAILING COLD FRONT TUESDAY
AFTERNOON/EVENING...RENEWED COLD AIR ADVECTION/VEERING WINDS AND A
RESULTANT INCREASE IN FETCH SHOULD THEN HELP TO RE-INVIGORATE THE LAKE
BANDS AND DRIVE THEM BACK SOUTHWARD LATER TUESDAY AFTERNOON AND NIGHT...
WITH THE LAKE EFFECT SNOWS THEN MORE OR LESS CONTINUING ON A GENERAL
WESTERLY FLOW WEDNESDAY. LOOKING FURTHER OUT IN TIME TOWARD THE END
OF THE PERIOD...IT LOOKS AS IF WE/LL PROBABLY REPEAT THIS WHOLE PROCESS
AGAIN WEDNESDAY NIGHT AND THURSDAY AS THE NEXT CLIPPER SYSTEM CROSSES
OUR REGION.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER QUEBEC WILL KEEP FAIR DRY WEATHER IN PLACE
ACROSS WESTERN AND NORTH CENTRAL NEW YORK THROUGH AT LEAST THE
MIDDAY HOURS. A DISORGANIZED STORM SYSTEM OVER THE CENTRAL PLAINS
WILL THEN MOVE NORTHEAST...LEADING TO INCREASING CLOUDS OVER
WESTERN NEW YORK DURING THE AFTERNOON AND EVENING. CIGS WILL LOWER
TO MVFR BY LATE AFTERNOON...WHILE RAIN SHOWERS WILL BECOME MORE
COMMON.

A PERIOD OF RAIN CAN THEN BE EXPECTED TONIGHT ACROSS ALL OF THE
REGION...WITH CIGS LOWERING TO MVFR LEVELS ACROSS THE LAKE PLAINS
AND TO IFR/LIFR LEVELS ACROSS THE HIGHER TERRAIN OF THE SRN TIER
AND FINGER LAKES REGIONS.

OUTLOOK...
SATURDAY THROUGH SATURDAY NIGHT...MVFR TO IFR IN RAIN SHOWERS.
SUNDAY...RAIN MIXING WITH AND CHANGING TO SNOW BY SUNDAY NIGHT
WITH IFR DEVELOPING.
MONDAY...IFR IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES.
TUESDAY...IFR IN LAKE EFFECT SNOW SHOWERS NORTHEAST OF THE LAKES.

&&

.MARINE...
WINDS WILL FRESHEN AHEAD OF A STORM SYSTEM LATE TODAY AND TONIGHT.
THE ROUGHEST WATER SHOULD REMAIN NORTH OF THE INTERNATIONAL BORDER
ALTHOUGH WAVES MAY INCREASE ABOVE SMALL CRAFT THRESHOLDS NEAR THE
SAINT LAWRENCE RIVER LATE TONIGHT AND SATURDAY.

A RAPIDLY DEEPENING LOW MOVING ACROSS SOUTHERN ONTARIO PROVINCE
SUNDAY MAY BRING GALE FORCE WINDS TO LAKE ERIE AND ONTARIO LATER
SUNDAY AND SUNDAY NIGHT. NEXT WEEK A SERIES OF FAST MOVING CLIPPERS
WILL BRING PERIODS OF ENHANCED WIND AND WAVES WITH LAKE EFFECT SNOW
BANDS OCCURRING IN BETWEEN.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...JJR
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Jan 8, 5:04 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EST FRI JAN 8 2016

NYZ001-002-010>012-019-020-085-091015-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
504 AM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A DEEPENING AREA OF LOW PRESSURE AND STRONG COLD FRONT CROSSING
THE GREAT LAKES MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH SUNDAY
AFTERNOON AND NIGHT. STRONGEST WINDS ARE EXPECTED ACROSS WESTERN
NEW YORK SUNDAY AFTERNOON AND SPREAD TO THE LAKE ONTARIO BASIN AND
SAINT LAWRENCE VALLEY SUNDAY EVENING AND NIGHT.

MUCH COLDER AIR WILL ARRIVE SUNDAY NIGHT AND REMAIN THROUGH ALL OF
NEXT WEEK...POSSIBLY SETTING THE STAGE FOR SIGNIFICANT AND LONG
LASTING LAKE EFFECT SNOW. THE FIRST ROUND OF LAKE EFFECT SNOW WILL
DEVELOP SUNDAY NIGHT AND MONDAY EAST OF LAKE ERIE. FROM TUESDAY
THROUGH THE REST OF THE WEEK A SERIES OF SYSTEMS WILL CROSS THE
REGION AND RESULT IN BANDS OF LAKE EFFECT SNOW OSCILLATING ACROSS
MUCH OF WESTERN NEW YORK AS WIND DIRECTIONS FREQUENTLY CHANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-021-091015-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
504 AM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A DEEPENING AREA OF LOW PRESSURE AND STRONG COLD FRONT CROSSING
THE GREAT LAKES MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH
SUNDAY AFTERNOON AND NIGHT. STRONGEST WINDS ARE EXPECTED ACROSS
WESTERN NEW YORK SUNDAY AFTERNOON AND SPREAD TO THE LAKE ONTARIO
BASIN AND SAINT LAWRENCE VALLEY SUNDAY EVENING AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-091015-
OSWEGO-JEFFERSON-LEWIS-
504 AM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A BRIEF PERIOD OF LIGHT FREEZING RAIN IS POSSIBLE FRIDAY NIGHT AND
EARLY SATURDAY MORNING.

A DEEPENING AREA OF LOW PRESSURE AND STRONG COLD FRONT CROSSING
THE GREAT LAKES MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH SUNDAY
AFTERNOON AND NIGHT. STRONGEST WINDS ARE EXPECTED ACROSS WESTERN
NEW YORK SUNDAY AFTERNOON AND SPREAD TO THE LAKE ONTARIO BASIN AND
SAINT LAWRENCE VALLEY SUNDAY EVENING AND NIGHT.

MUCH COLDER AIR WILL ARRIVE SUNDAY NIGHT AND REMAIN THROUGH ALL OF
NEXT WEEK...POSSIBLY SETTING THE STAGE FOR SIGNIFICANT AND LONG
LASTING LAKE EFFECT SNOW. THE FIRST ROUND OF LAKE EFFECT SNOW WILL
DEVELOP SUNDAY NIGHT AND MONDAY EAST OF LAKE ONTARIO. FROM
TUESDAY THROUGH THE REST OF THE WEEK A SERIES OF SYSTEMS WILL
CROSS THE REGION AND RESULT IN BANDS OF LAKE EFFECT SNOW
OSCILLATING ACROSS MUCH OF THE EASTERN LAKE ONTARIO REGION AS
WIND DIRECTIONS FREQUENTLY CHANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-091015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
504 AM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WINDS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT ACROSS
LAKES ERIE AND ONTARIO AS A STRENGTHENING AREA OF LOW PRESSURE
PASSES THROUGH THE CENTRAL GREAT LAKES AND SOUTHERN ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:39 PM ESTHigh Wind WatchBUFChautauqua, Erie, Jefferson, Lewis21 hr
Jan 8, 6:25 PM ESTFreezing Rain AdvisoryBUFAllegany, Cattaraugus6 hr

Nearby

Winter Weather Advisories in New York, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.